# SDR CA070321004

- Difficulty date: March 16, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,552 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE AIRCRAFT WAS BROUGHT INTO THE HANGAR DURING AN INTERMEDIATE STOP TO WORK ON SOME SNAGS.  THE ENGINEER NOTICED A QUANTITY OF OIL ON THE OUTSIDE OF THE IB NACELLE OF THE RT ENGINE.  AFTER CLEANING THE ENGINE AND RUNNING IT AGAIN A CRACK WAS NOTICED EMANATING FROM THE LOWER FORWARD STUD OF THE NR 2 CYLINDER.  IT RAN FORWARD TO THE THREADED HOLE FOR THE PROP GOVERNOR BRACE.  THE CRACK WAS NDT`D AND FOUND TO ALSO BE RUNNING BACKWARDS ALONG THE CASE UNDER THE STARTER AREA.  IT ALSO RAN HALFWAY UP THE EDGE OF THE CYLINDER BOSS.  THE ENGINE HAS GONE FOR REPLACEMENT OF THE CASE. (TC NR 20070321004)
